MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT ANTI-HBS2 (AHBS2); HEPATITIS B VIRUS SURFACE TOTAL ANTIBODY IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT ANTI-HBS2 (AHBS2); HEPATITIS B VIRUS SURFACE TOTAL ANTIBODY IMMUNOASSAY
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics is investigating.Calibration and quality control (qc) were acceptable.The interpretation of results section of the instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings.".
 
Event or Problem Description
A customer observed false reactive (positive) advia centaur xpt anti-hbs2 (ahbs2) results on the same day for serum samples from different patients.The results were considered discordant compared to the results obtained using edta plasma samples from the same patients.The initial results were not provided to physician(s).The customer indicated that the edta plasma sample results matched with the clinical background of the patients.There are no known reports of patient intervention or adverse health consequences due to the discordant ahbs2 results.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2021-00329 initial report on may 27, 2021.Additional information - 2021-06-01.Siemens is reviewing results of the most recent instrument background test, performed on 2021-05-05.Four (4) of the serum samples were tested at the customer site with other hepatitis b assays.Testing date is unknown.Sample id: (b)(6) - hbct2 result: reactive (>10 index).(b)(6) - hcv nonreactive (0.02 index).(b)(6) - hcv nonreactive (0.02 index).(b)(6) - hcv nonreactive (0.04 index).Patient information provided indicates that the patients were not vaccinated.Siemens healthcare diagnostics continues to investigate.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr initial report on may 27, 2021 and mdr supplemental 1 report on june 18, 2021.Additional information -2021-06-30 the customer provided sample handling information.Grenier bio-one vacuette clot tubes were used for serum collection and grenier bio-one vacuette potassium ethylenediaminetetraacetic acid (k3edta) tubes were used for plasma sample collection.The samples were allowed to clot for 30 minutes.Samples were centrifuged (bucket type) for 15 minutes using 2120 gravitational force (g).The samples were aspirated from blood draw tubes.For retesting, the samples were recentrifuged and aspirated from blood draw tubes.There is not enough remaining sample for siemens to perform additional testing for investigation.The patients were being tested for a pre-employment health check.A list of medications the patients were taking when blood was drawn is not available.Additional information -2021-07-07 decontamination was performed on the instrument.Background test was not performed after decontamination.The customer complained quality control (qc) shifted low after this decontamination for other assays, so recalibration was performed.There were no issues observed after decontamination and no new discrepancy has been observed.Siemens continues to investigate.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2021-00329 initial report on may 27, 2021, mdr 1219913-2021-00329 supplemental 1 report on june 18, 2021 and mdr 1219913-2021-00329 supplemental 2 report on july 23, 2021.Additional information - 2021-07-26, siemens has concluded investigation for false reactive (positive) advia centaur xpt anti-hbs2 (ahbs2) results using serum samples compared to the non-reactive (negative) results obtained using edta plasma samples from the same patients.The patients were being tested as part of a pre-employment health check.The customer was not able to provide a list of medications/supplements the patients were taking.Siemens confirmed that customer's blood tube process is in line with manufacturer's recommendations and the serum samples were recentrifuged before being retested, but results did not change significantly.There is not enough sample to be sent to siemens for further evaluation.After decontamination of the analyzer in june 2021, the customer did not have any further serum reactive/plasma nonreactive samples.The customer has moved ahbs2 testing to a different advia centaur xpt instrument due to workload changes and started using advia centaur xpt ahbs2 kit lot 144 on july 21, 2021.The comparison of results section of the advia centaur xpt ahbs2 instructions for use (ifu) (10698735 revision l, 2020-08) lists the 95% confidence interval (ci) for negative percent agreement as 96.7% - 98.5%, so a certain number of false positives can be expected.A review of internal siemens' data indicates advia centaur xpt ahbs2 kit lot 143 is performing as intended.The cause of the reactive results seen by the customer when using advia centaur xpt ahbs2 kit lot 143 could not be determined, but siemens cannot rule out pre-analytical factors, a sample issue, normal assay performance, or an issue resolved with routine instrument troubleshooting.Customer's issue was resolved.No product problem was identified.No further action is needed.In section h6, investigation finding, and investigation conclusion codes were updated based on the investigation results.

Brand Name
ADVIA CENTAUR XPT ANTI-HBS2 (AHBS2)
Common Device Name
HEPATITIS B VIRUS SURFACE TOTAL ANTIBODY IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key11897315
Report Number1219913-2021-00329
Device Sequence Number3633776
Product Code LOM
UDI-Device Identifier00630414561790
UDI-Public00630414561790
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
P100039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2022
Device Model NumberN/A
Device Catalogue Number10286268
Device Lot Number143
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer06/01/2021
06/30/2021
07/26/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date06/18/2021
07/23/2021
08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1